Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS St. Louis, MO

March 22, 2007Monroe County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 22, 2007, 5:56 AM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2007, 5:56 AM CDT (10:56 UTC)
Expired
Mar 22, 2007, 6:21 AM CDT
In force
25 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Monroe County, IL, Saint Clair County, IL

The radar

The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 221056
SVRLSX
ILC133-163-221145-
/O.NEW.KLSX.SV.W.0022.070322T1056Z-070322T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
556 AM CDT THU MAR 22 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONROE COUNTY IN SOUTHWEST ILLINOIS
  SOUTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 645 AM CDT

* AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR VALMEYER...OR ABOUT 7 MILES EAST OF
  HERCULANEUM...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...
  NEW DESIGN...
  SMITHTON...
  NEW ATHENS...
  MARISSA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3836 9036 3825 9037 3817 9030 3823 8973
      3844 8971

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 221121
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT THU MAR 22 2007

ILC133-163-221130-
/O.CAN.KLSX.SV.W.0022.000000T0000Z-070322T1145Z/
MONROE IL-ST. CLAIR IL-
620 AM CDT THU MAR 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. CLAIR AND CENTRAL
MONROE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. THE STORM WILL CONTINUE MOVING EAST AT AROUND 
35 MPH AND WILL AFFECT SOUTHERN PORTIONS OF  ST. CLAIR COUNTY 
THROUGH 700 AM. GUSTY WINDS TO AROUND 35 MPH AND SMALL HAIL WILL 
CONTINUE TO BE POSSIBLE AS THE STORM MOVES ACROSS THE AREA.

LAT...LON 3836 9036 3825 9037 3817 9030 3823 8973
      3844 8971

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:37 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 22, 4:37 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
437 AM CDT THU MAR 22 2007

.DISCUSSION...
THE 00Z SHORT-TERM MODELS (TIL SUNDAY)...REMAIN IN DECENT
AGREEMENT ON MASS FIELDS AND GENERAL EVOLUTION OF FEATURES THRU
THIS WEEKEND. IN THE WAKE OF STRONG NRN STREAM SHORTWAVE...H500
FLOW BECOMES ZONAL TODAY THRU THE MID MS VALLEY TIL AT LEAST
FRIDAY WHICH WILL EFFECTIVELY FREEZE ANY FEATURES AT THE SURFACE.
THE NAM PROLONGS THE ZONAL FLOW A BIT LONGER THAN THE GFS...BUT
THE SIMILARITIES ARE ALSO THERE...WITH BOTH SHOWING A HINT OF
WSWLY MID LEVEL FLOW RESUMING BY SATURDAY AND A MORE DEFINITIVE
CLUE BY SUNDAY. MAIN H500 LO OVER OFF BAJA CA WILL EVENTUALLY
RESPOND TO /KICKER/ SYS CRASHING INTO THE PAC NW BY SATURDAY...
EJECTING INTO THE CNTRL HI PLAINS BY SUNDAY AND AFFECTING OUR FA
BY LATE MONDAY. UNTIL THEN...SERIES OF WEAK UPPER LEVEL
DISTURBANCES WILL BE KICKED OUT BY THIS SYSTEM AS THEY INTERACT
WITH VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE...IT WON/T TAKE
MUCH TO GET PCPN GOING FOR THE NEXT FEW DAYS. AT THE SURFACE...
CDFNT EXPECTED TO DROP DOWN TO THE I-70 CORRIDOR TODAY AND THEN
STALL THERE TONIGHT BEFORE EDGING NWD INTO THE NRN FA BY FRIDAY.
THIS FRONTAL BOUNDARY IS THEN EXPECTED TO SLOWLY MEANDER N OF THE
FA BY SATURDAY...PLACING THE FA IN A WARM SECTOR SETUP UNTIL CDFNT
PUSHES THRU LATE MONDAY. HAVE SLIGHT PREFERENCE FOR GFS GIVEN A
MORE REASONABLE SFC FEATURE DEPICTION...AND THIS IS CLOSE TO THE
SREF SFC PROGS.

FOR TODAY...VEERING H850-900 JET HAS BEEN ORIENTING THE BAND OF
TSRA AHEAD OF THE CDFNT TO A MORE W-E LAYOUT...AND ALTHOUGH LO
LEVEL JET/S IMPACT ON NEW PCPN DEVELOPMENT WILL DIMINISH HEADING
THRU THE MORNING HOURS...SEE HIGH PROBABILITIES FOR TSRA THIS
MORNING FOR AREAS JUST N OF THE STL METRO AREA...S OF KUIN AND FOR
MUCH OF CNTRL MO. SCT COVERAGE PCPN EXPECTED ELSEWHERE...
ESPECIALLY INTO THE ERN OZARKS OF SERN MO. FEEL HEAVY RAIN THREAT
IS NOT AS GREAT FOR THIS PERIOD AS ORIGINALLY THOUGHT...WITH MORE
RAPIDLY MOVING TSRA AND LACK OF MAJOR NEW DEVELOPMENT IN WRN MO.
CANNOT RULE OUT ISOLD HEAVY RAINFALL...BUT THIS SHOULD BE FEW AND
FAR BETWEEN. THINGS WILL RESET HEADING INTO LATE AFTERNOON...WITH
VORT MAX OVER OK ATTM PUSHING INTO WRN MO AND ACTING ON A FRONT
THAT IS EXPECTED TO HAVE STALLED OUT INVOF THE I-70 CORRIDOR. LOOK
FOR NEW ROUND OF TSRA TO DEVELOP INTO CNTRL MO BY LATE THIS
AFTERNOON AND POSSIBLY EXTEND EWD INTO THE STL METRO AREA. PREFER
COOLER END OF MOS TEMPS FOR MAXES BEHIND THE FRONT IN THE FAR NRN
FA...BUT OTHERWISE PREFER THE WARMER END OF MOS WHICH WILL RESULT
IN ANOTHER DAY OF WIDESPREAD TEMPS IN THE 70S...ESPECIALLY
CONSIDERING MANY LOCATIONS ARE ALREADY IN THE UPPER 60S.

FOR TONIGHT/FRIDAY...BETWEEN VORT MAX MOVING OVER THE STALLED OUT
FRONT EARLY TONIGHT AND LO LEVEL JET RE-CRANKING UP...SHOULD SEE
SUBSTANTIAL ROUND OF TSRA MOSTLY FIRE ALONG/N OF FRONTAL BOUNDARY
AFFECTING THE NRN THIRD OF THE FA. CONVECTION WILL BE SLOWER TO
MOVE BY THIS TIME...AND VERY MOIST NATURE OF ATMOSPHERE AND W-E
ORIENTATION OF FRONT AND EXPECTED PCPN...ALONG WITH 6HR FFG
NUMBERS OF 2 INCHES OR LESS FOR MUCH OF NERN MO...LOOKING AT THREAT
FOR FLOODING...AND WILL RE-ISSUE FLOOD POTENTIAL OUTLOOK AGAIN.
CONFIDENCE NOT QUITE HIGH ENOUGH TO ISSUE A SECOND PERIOD FFA AND
WILL ALLOW DAY SHIFT ONE LAST LOOK BEFORE COMMITTING. THINGS
SHOULD WIND DOWN BY FRIDAY MORNING IN THE NRN FA...BUT MAY SEE
WHAT/S LEFT TAKE A SWD DROP BEFORE FULLY EXITING. OTHERWISE...HAVE
LEFT CHANCE POPS IN THRU FRIDAY AFTENOON...ALTHOUGH BEST CHANCES
WILL BE IN THE NRN FA WHERE FRONTAL BOUNDARY EXPECTED TO BE. TEMPS
QUITE CHALLENGING HERE...BUT WENT WITH A MOS BLEND FOR NOW...WITH
ANOTHER DAY IN THE 70S EXPECTED MOST LOCATIONS.

CHANCES FOR TSRA TO CONTINUE THRU THE WEEKEND...BUT MAINLY IN THE
NRN FA WHICH WILL BE CLOSEST TO THE SLOW MOVING W-E ORIENTED FRONT...
OTHERWISE LOW CHANCE OR SLIGHT CHANCE ELSEWHERE. MILD TEMPERATURES
TO ALSO CONTINUE WITH HIGHS IN THE 70S TIL MONDAY.

TES

&&

.AVIATION...
FOR THE 06Z TAFS...NOT TOO MUCH CHANGE IN THINK FROM 00Z TAFS.
COMPLEX OF TSRA OVR NWRN MO AT 05Z IS EXPECTED TO MOVE EWD ACROSS
NRN MO AND REACH KUIN AROUND 11Z. CDFNT IS MOVG SEWD WHICH WILL
CAUSE SHRA AND SCT TSRA TO MOVE INTO KCOU/KSTL/KSUS BETWEEN
10-14Z. FRONT WILL STALL ALG A KMKC-KSTL LINE LATE MORNING AND
AFTERNOON BEFORE LIFTING BACK NWD AS A WRMFNT THURSDAY EVENING.
HAVE KEPT PROB30 GROUPS 18-24Z TOMORROW AT KCOU/KSTL/KSUS TO
REFLECT DEVELOPMENT ALONG THE FRONT AND THEN BETTER CHANCE AT KUIN
TOMORROW EVENING AS LOW LEVEL FORCING INCREASES AS FRONT MOVES
NWD. GRADIENT WINDS WILL SLOWLY DIMINISH OVERNIGHT EXCEPT NEAR
TSRA...AND MAY GO LGT AND VRB WHERE THE FRONT STALLS OUT TOMORROW.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 22, 5:15 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
515 AM CDT THU MAR 22 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
515 AM CDT THU MAR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY...ESPECIALLY FOR AREAS ALONG AND NORTH OF
INTERSTATE 70...WHERE A FRONT IS EXPECTED TO STALL OUT LATER TODAY
AND REMAIN THROUGH TONIGHT. SOME THUNDERSTORMS MAY EXCEED SEVERE
THRESHOLDS WITH HAIL TO NICKEL SIZE AND WIND GUSTS TO 60 MPH. IN
ADDITION...A TORNADO OR TWO CANNOT BE RULED OUT.

HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS...ESPECIALLY
TONIGHT IN AREAS NORTH OF INTERSTATE 70. THIS MAY RESULT IN SOME
FLOODING IN THESE AREAS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AS A
FRONTAL SYSTEM LINGERS OVER THE AREA. THE CHANCE FOR THUNDERSTORMS
IS EXPECTED TO END WITH PASSAGE OF A COLD FRONT LATE ON MONDAY.
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS ON FRIDAY
MORNING...ESPECIALLY IN NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS. THIS MAY RESULT IN SOME FLOODING IN THESE AREAS. SEE
THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED...ESPECIALLY FOR AREAS ALONG AND NORTH OF
INTERSTATE 70. IN ADDITION...SPOTTERS ARE ASKED TO RELAY OCCURRENCES
OF FLOODING OR RAINFALL AMOUNTS OF ONE INCH OR GREATER.

TES

In the hours before

Local storm report, Mar 22, 5:26 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 AM CDT THU MAR 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             1 NNE BETHALTO          38.92N 90.04W
03/22/2007  E0.88 INCH       MADISON            IL   TRAINED SPOTTER

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:22 AM CDTSevere Thunderstorm WarningLSXAdams, Brown26 min
Mar 22, 4:18 AM CDTSevere Thunderstorm WarningLSXMacoupin27 min
Mar 22, 4:43 AM CDTSevere Thunderstorm WarningLSXMontgomery32 min
Mar 22, 8:55 AM CDTFlash Flood WarningLSXRandolph5 hr
Mar 22, 10:40 AM CDTFlash Flood WatchLSXCalhoun, Jersey, Madison, Monroe, Randolph, Saint Clair3 hr
Mar 22, 3:39 PM CDTFlood WatchLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more20 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.